Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 14, 2011, 6:18 PM CDT for Runnels County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 14, 2011, 6:45 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 6:09 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 14, 6:09 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 609 PM CDT WED SEP 14 2011 .UPDATE... QUICK UPDATE FOR RAINFALL AND WINDS. && .DISCUSSION... COLD FRONT IS NOW WELL SOUTH OF INTERSTATE 20 AND IS MOVING THROUGH THE NORTHERN HEARTLAND AND CENTRAL CONCHO VALLEY. SOME STRONG OUTFLOW WINDS HAVE BEEN REPORTED OVER THE CONCHO VALLEY. HAVE EXPANDED COVERAGE FOR CONVECTIVE ACTIVITY THROUGH THE REMAINDER OF THE EVENING AS WELL AS PRECIPITATION VALUES. && .PREV DISCUSSION... /ISSUED 351 PM CDT WED SEP 14 2011/ SHORT TERM... AS OF 3 PM...LATEST SURFACE OBS SHOW THE LEADING EDGE OF THE COLD FRONT ENTERING EXTREME NORTHERN PORTIONS OF THE CONCHO VALLEY. ISOLATED CONVECTION IS DEVELOPING ALONG THE BOUNDARY OVER COKE AND STERLING COUNTIES AND BASED ON LATEST NAM ADDITIONAL DEVELOPMENT IS LIKELY...BUT IS EXPECTED TO DIMINISH AFTER SUNSET WITH LOSS OF HEATING. THE FRONT WILL WORK ITS WAY SLOWLY SOUTH THIS EVENING AND IS EXPECTED TO STALL ALONG THE I-10 CORRIDOR BY EARLY THURSDAY MORNING. A STRONG UPPER LEVEL JET WILL LIFT NORTHEAST ACROSS WEST TEXAS TONIGHT INTO THURSDAY. THIS IN COMBINATION WITH STRONG ISENTROPIC ASCENT WELL NORTH OF THE FRONTAL BOUNDARY WILL KEEP THE BULK OF MUCH NEEDED RAINFALL TO OUR NORTH AND WEST THROUGH THURSDAY. KEPT SLIGHT CHANCE TO CHANCE POPS LIMITED TO THE BIG COUNTRY...THE CONCHO VALLEY AND NORTHWEST HILL COUNTRY. LOWS TONIGHT EXPECTED TO BE IN THE 60S AREAWIDE. TEMPERATURES ON THURSDAY WILL BE COOLEST OVER THE BIG COUNTRY WHERE ABUNDANT CLOUD COVER AND STRONGEST LOW LEVEL COLD AIR ADVECTION WILL RESULT IN HIGHS ONLY IN THE 70S. HIGHS IN THE LOW TO MID 80S ARE EXPECTED ACROSS THE CONCHO VALLEY AND HEARTLAND WITH HIGHS IN THE UPPER 80S IN VICINITY OF THE FRONTAL BOUNDARY ALONG THE I-10 CORRIDOR. LONG TERM... UPPER WEST-SOUTHWEST FLOW WILL REMAIN ACROSS THE SOUTHERN PLAINS THROUGH EARLY NEXT WEEK. THE COMBINATION OF WEAK UPPER LEVEL DYNAMICS AND ISENTROPIC LIFT WILL REMAIN MAINLY WEST AND NORTH OF WEST CENTRAL TEXAS LATE THIS WEEK AND THIS WEEKEND. WILL KEEP SLGT CHC POPS GOING IN THE FORECAST...MAINLY ACROSS THE NORTHERN AND EASTERN CWFA. ALSO...COOLER TEMPERATURES ACROSS THE AREA DURING THE NEXT 7 DAYS. HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S...WITH LOWS IN THE 60S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 77 61 87 68 / 30 20 20 10 10 SAN ANGELO 67 84 63 89 67 / 20 20 20 10 10 JUNCTION 67 90 68 92 68 / 10 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
Hazardous weather outlook, Sep 14, 3:22 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 322 PM CDT WED SEP 14 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 322 PM CDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH AND WEST OF A CROSS PLAINS TO SAN ANGELO LINE. THE PRIMARY THREAT WILL BE GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY MAINLY NORTH AND WEST OF A CROSS PLAINS TO OZONA LINE. THE PRIMARY THREAT IS EXPECTED TO BE GUSTY WINDS AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Sep 14, 5:56 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 556 PM CDT WED SEP 14 2011 TXZ066-127-139-142345- RUNNELS TX-TAYLOR TX-COLEMAN TX- 556 PM CDT WED SEP 14 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR RUNNELS...TAYLOR AND COLEMAN COUNTIES... AT 548 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF BRADSHAW...OR ABOUT 6 MILES NORTHEAST OF WINTERS...MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CREWS BY 615 PM CDT LAWN...GOLDSBORO AND OVALO BY 645 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. && LAT...LON 3195 9962 3189 9996 3207 10000 3227 9963 TIME...MOT...LOC 2255Z 250DEG 6KT 3204 9987 $$ JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:56 PM CDT | Special Weather Statement | SJT | Taylor | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.